MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order search: no similar complaint type events were reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
It was reported that a 12.6 mm, tmicl12.6, -9.00/3.00/067(sphere/cylinder/axis), implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2019.On (b)(6) 2020 lens repositioning was performed due to lens rotation (toric icl continued to rotate) and blurred vision.On (b)(6) 2021 the lens was exchanged for a longer length lens and the problem resolved.
 
Additional Manufacturer Narrative
H3 - device evaluation: lens was returned in a container, in a sterile pouch.Visual inspection found the lens haptic torn.Claim#: (b)(4).
 
Additional Manufacturer Narrative
B5 - it was reported that a 12.6mm tmicl12.6 -9.00/3.00/067 (sphere/cylinder/axis) implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2019.Lens size too small; blurred vision and lens rotation were reported.On (b)(6) 2020 lens repositioning was performed but did not resolve the problem.On (b)(6) 2021 the lens was explanted and later replaced with a longer length lens.This resolved the problem.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key11823603
Report Number2023826-2021-01441
Device Sequence Number3832187
Product Code QCB
UDI-Device Identifier00841542106740
UDI-Public00841542106740
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer06/01/2021
01/04/2022
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/29/2021
01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# 1513545.; INJECTOR MODEL: MSI-PF, LOT# 1493078.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale